Table of Contents Author Guidelines Submit a Manuscript
International Journal of Mathematics and Mathematical Sciences
Volume 24, Issue 4, Pages 217-230

Peristaltic transport in a cylindrical tube through a porous medium

Department of Mathematics, Faculty of Education, Ain Shams University, Heliopolis, Cairo, Egypt

Received 1 March 2000

Copyright © 2000 Hindawi Publishing Corporation. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


The problem of peristaltic transport in a cylindrical tube through a porous medium has been investigated. A perturbation solution is obtained, which satisfies the momentum equation for the case in which the amplitude ratio is small. The results show that the fluid phase mean axial velocity increases with increasing the permeability parameter k. The phenomena of reflux is discussed. Numerical results are reported for various values of the physical parameter